Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 265, NWS Austin/San Antonio, TX

July 2, 2007Gonzales County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 2, 2007, 8:57 AM CDT for Gonzales County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2007, 8:57 AM CDT (13:57 UTC)
Expired
Jul 2, 2007, 12:00 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Gonzales County, TX

The radar

The Austin/San Antonio radar (KEWX), 59 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 2.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2074 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2074 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 021358
FFWEWX
TXC177-021700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
857 AM CDT MON JUL 2 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF GONZALES...

* UNTIL NOON CDT

* AT 848 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALMETO

NEARLY STATIONARY THUNDERSTORMS WERE DEVELOPING COUNTY WIDE WITH 
RAINFALL RATES APPROACHING 3 INCHES AN HOUR. WHEN WATER COVERS THE 
ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2936 9783 2915 9759 2940 9726 2966 9721
      2964 9763

$$
2 follow-up statements
000 
WGUS74 KEWX 021450
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
950 AM CDT MON JUL 2 2007

TXC177-021700-
GONZALES TX-
950 AM CDT MON JUL 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
GONZALES COUNTY...

AT 945 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A CLUSTER OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS OVER
CENTRAL GONZALES COUNTY. THE HEAVIEST ACTIVITY WAS SOUTH AND 
SOUTHWEST OF THE CITY OF GONZALES WHERE DOPPLER RADAR ESTIMATES RAIN 
RATES OF BETWEEN AN INCH AND A HALF AND 2 INCHES PER HOUR. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALMETO AND
GONZALES

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2936 9783 2915 9759 2940 9726 2966 9721
      2964 9763

$$
000 
WGUS74 KEWX 021655
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1153 AM CDT MON JUL 2 2007

TXC177-021754-
GONZALES TX-
1153 AM CDT MON JUL 2 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR GONZALES COUNTY...

AT 1150 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ONLY 
LIGHT RAIN ACROSS THE AREA WITH NO FLOODING REPORTED. THEREFORE..THE 
FLASH FLOOD WARNING FOR GONZALES COUNTY HAS BEEN CANCELLED.

LAT...LON 2936 9783 2915 9759 2940 9726 2966 9721
      2964 9763

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 6:14 AM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jul 2, 6:14 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
614 AM CDT MON JUL 2 2007

.AVIATION...
A VERY MOIST TROPICAL AIRMASS FEEDING INTO S TX ALONG WITH A WEAK
UPPER LEVEL LOW PRESSURE SYSTEM OVER N TX WILL COMBINE TO PRODUCE
SCT TO NMRS SHRA/TSRA ACROSS THE AREA FOR THE NEXT 24 HOURS. CIGS
AND VSBYS WILL BE QUITE VARIABLE DUE TO THE PERIODS OF CONVECTION
THAT WILL MOVE ACROSS THE AREA. VFR CONDITIONS ARE POSSIBLE
BETWEEN THE SHRA/TSRA AND OVER THE FAR WESTERN SECTIONS INVOF
KDRT. OTHERWISE IFR TO MVFR CIGS WILL PREVAIL WITH OCCASIONAL IFR-
LIFR CIGS/VSBYS IN THE SHRA/TSRA.

&&

.PREV DISCUSSION... /ISSUED 433 AM CDT MON JUL 2 2007/

DISCUSSION...
HERE WE GO AGAIN. DEEP BOUNDARY LAYER MOISTURE COMBINED WITH AN
UPPER LEVEL LOW PRESSURE AREA WILL PRODUCE SHOWERS AND
THUNDERSTORMS WITH HEAVY RAIN AND THE POSSIBILITY OF FLASH
FLOODING INTO THE MIDDLE OF THE WEEK. THIS MORNINGS WV SAT
IMAGERY AND UPPER LEVEL ANALYSES SHOW AN AREA OF LOW PRESSURE AT
500MB OVER THE RED RIVER. LAST NIGHTS SOUNDINGS SHOW DEEP
BOUNDARY LAYER MOISTURE AT DRT...CRP...AND FWD AND MODEL SOUNDINGS
SHOW THIS MOISTURE INCREASING THROUGH THE MORNING. PWS WILL BE
OVER TWO INCHES FOR MUCH OF THE CWA. FORECAST MODELS ARE IN GOOD
AGREEMENT OF UPPER LOW MOVING SLOWLY TO THE SOUTHWEST THROUGH THE
DAY TODAY. THIS WILL ACT AS A TRIGGER FOR SHOWERS AND
THUNDERSTORMS TODAY. WITH THE TROPICAL LIKE MOISTURE IN PLACE OVER
THE CWA THERE WILL BE HEAVY RAIN WITH SOME STORMS. RAINFALL TOTALS
OF ONE TO THREE INCHES ARE LIKELY WITH AMOUNTS OF SIX TO EIGHT
INCHES POSSIBLE IN ISOLATED LOCATIONS. THE GROUND OVER MOST OF THE AREA
IS SATURATED FROM RECENT RAIN AND ADDITIONAL RAINFALL WILL QUICKLY
BECOME RUNOFF AND MAY LEAD TO FLASH FLOODING. HAVE ISSUED FLASH
FLOOD WATCH FOR THE EASTERN HALF OF THE CWA UNTIL 10PM THIS
EVENING. HOWEVER...MODELS SHOW CONTINUED HIGH POPS AND DEEP
MOISTURE BEYOND TONIGHT AND WE MAY BE ISSUING FLASH FLOOD WATCHES
INTO THE MIDDLE OF THE WEEK.

GFS TAKES THE UPPER LOW INTO NORTHERN MEXICO BY THURSDAY AND ITS
INFLUENCE WILL BEGIN TO DECREASE. AS IT CONTINUES TO MOVE FARTHER
TO THE WEST AND THE MOISTURE IN THE AREA DECREASES POPS WILL DROP TO THE
SLIGHT CHANCE CATEGORY BY FRIDAY. THIS WILL LEAD TO AN INCREASE IN
SUNSHINE AND HIGHER MAX TEMPS FOR THE END OF THE WEEK AND INTO THE
WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              88  73  87  73  86 /  70  50  60  60  70
AUSTIN BERGSTROM INTL AIRPORT  87  71  87  72  86 /  70  50  60  60  70
DEL RIO INTL AIRPORT           90  75  92  73  90 /  10  30  40  60  60
SAN ANTONIO INTL AIRPORT       88  74  88  74  87 /  60  50  50  60  60

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO...
MEDINA...TRAVIS...WILLIAMSON...WILSON.

&&

05/01
Hazardous weather outlook, Jul 2, 5:02 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
502 AM CDT MON JUL 2 2007

TXZ171>173-183>194-202>209-217>225-228-031015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
502 AM CDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY
HEAVY RAINFALL THROUGH THIS EVENING OVER MUCH OF THE EASTERN HILL
COUNTRY AND ALL SOUTH CENTRAL TEXAS. FLASH FLOODING IS POSSIBLE AS
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN TRAIN ACROSS THE AREA
FROM THE COASTAL PLAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL AND FLASH FLOODING WILL CONTINUE THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.

In the hours before

Local storm report, Jul 2, 6:33 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
633 AM CDT MON JUL 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      HALLETTSVILLE           29.44N 96.94W
07/02/2007                   LAVACA             TX   LAW ENFORCEMENT

            HWY 77S FROM HALLETTSVILLE TO VICTORIA CLOSED.

0600 AM     FLASH FLOOD      E YOAKUM                29.29N 97.15W
07/02/2007                   LAVACA             TX   LAW ENFORCEMENT

            HIGHWAY 111 EAST OF YOAKUM CLOSED.

0600 AM     FLASH FLOOD      CUERO                   29.09N 97.29W
07/02/2007                   DEWITT             TX   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED COUNTY WIDE.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:02 PM CDTFlash Flood WarningEWXReal3 hr
Jul 2, 2:39 AM CDTFlash Flood WarningEWXDeWitt, Lavaca4 hr
Jul 2, 4:04 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more6 days
Jul 2, 6:19 AM CDTFlash Flood WarningEWXDeWitt, Lavaca3 hr
Jul 2, 8:37 AM CDTFlash Flood WarningEWXKarnes3 hr
Jul 2, 9:38 AM CDTFlash Flood WarningEWXDeWitt, Lavaca3 hr
Jul 2, 11:29 AM CDTFlash Flood WarningEWXKarnes3 hr
Jul 2, 12:30 PM CDTFlash Flood WarningEWXFrio3 hr
Jul 2, 5:47 PM CDTFlash Flood WarningEWXBandera, Real3 hr
Jul 2, 5:55 PM CDTFlash Flood WarningEWXKendall3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.